MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 32250380S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
There was a material breakage of the nail in the hole of the femoral neck screw 10 months after implantation.There was a change to a modular prosthesis.
 
Additional Manufacturer Narrative
The reported event that long nail kit r2.0, ti, right gamma3® ø11x380mm x 125° was alleged of 'implant breakage - nail' could be confirmed.Based on investigation, the root cause was attributed to be patient related.The failure was caused by delayed union over a 10 months period or an unknown patient incident.The device inspection revealed the following: the returned nail is indeed completely broken off at the proximal drill hole of the lag screw in fatigue manner after an implantation period of approx.10 months.The close up views indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.Therefore we can state that the root cause of the nail breakage must have been patient related (as delayed union was indicated).Material deformation of the inferior edge of the proximal drill hole at medial referred to typical axial load application.It could not be determined if the patient had been compliant to the weight bearing instructions.From a technical point of view the returned nail broke in fatigue manner after an implantation period of aprox.10 months due to intra-operative damage contributed by high axial load.General aspects: the gamma nail is a temporary implant.Loads on the device produced by load bearing and the patient's activity level will dictate the longevity of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7982084
Report Number0009610622-2018-01349
Device Sequence Number182638
Product Code HSB
UDI-Device Identifier07613153312796
UDI-Public07613153312796
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Catalogue Number32250380S
Device Lot NumberK093BA0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR